MAUDE Adverse Event Report: BD FACSCANTO¿; FLOW CYTOMETRIC REAGENTS AND ACCESSORIES

BD FACSCANTO¿; FLOW CYTOMETRIC REAGENTS AND ACCESSORIES
Model Number 339473
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.Initial reporter phone #: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while testing patient samples on bd facscanto¿ erroneous results were obtained.There was no reported patient impact.The following information was provided by the initial reporter, translated from (b)(6) to english: incorrect result.Patient samples are used, and there is no impact on patient results.Are there erroneous results on patient samples for diagnostic test? (if yes, go to question #2, if no, no further questions required.) yes.Was there any delay of treatment due to the issue? (go to question #3) no.If patient samples were redrawn, was there any change or delay of treatment? (go to question #4) no.Was there any physical harm/injury to the patient due to the issue? (if yes, go to question #5.If no, no further questions required) no.Provide details - how and to what extent? (go to question #6).What is the current medical status? (no further questions required.).
 
Additional Manufacturer Narrative
H6: investigation summary: scope of issue: the scope of issue is only limited to bd facscanto ii cytometer ivd 5/3 system part # 339473 and serial # (b)(6).Problem statement: customer reported a complaint regarding the instrument producing erroneous results.Manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from 12may2020 to date 12may2021.Complaint trend: there are 12 complaints related to this issue of erroneous results; date range from 12may2020 to date 12may2021.Manufacturing device history record (dhr) review: dhr part # 339473 serial # (b)(6) , file # (b)(4), was reviewed.The instrument met all the manufacturing specifications prior to release.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis, and servicemax the root cause of the erroneous results could not be determined.The customer had reported that the instrument was producing erroneous results, but before an fse could be sent onsite it was confirmed that the instrument hardware was not faulty and the qc passed.Due to this, an engineer was not required to be sent onsite and the work order was canceled with the cause of the observed erroneous results unknown.No parts were requested for evaluation as there were no parts replaced.Although the instrument was used for diagnostic testing, patient samples involved in the incident of erroneous results was not used in the treatment of a patient.The results were captured prior to any diagnosis decision and was reported to bd as not expected.This incident also did not delay the treatment of a patient.The safety risk is limited, s2, and there was no impact to patient health or safety.Service max review: review of related work order #: (b)(4), case # (b)(4).Install date: 12sep2019.Defective part number: n/a.Work order notes: subject / reported: pi-339473-facscanto ii-the result is incorrect.Problem description: facscanto ii-incorrect result.Clinical use, maintenance has been purchased.Patient samples are used, and there is no impact on patient results.Work performed: n/a.Cause: n/a.Solution: n/a.Case comments: the instrument hardware is fault-free, qc pass, does not require engineer to repair on site, requires as processing, and the work order is cancelled.Returned sample evaluation: a return sample was not requested because there were no replaced parts.Risk analysis: risk management file part #338960-05ra, version a, bd facscanto ii flow cytometer (daq) fmea was reviewed.The severity rating in this file is an ¿5¿ based on the previous scale rating.This rating is equivalent to ¿s2¿ in sop6078-02 rev.12/vers.J, whereby the unexpected result is obvious or indicated by additional (warning) information and hence the impact to the patient is negligible to none.The current mitigations are adequate with rpn under acceptable range.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? ¿yes ¿no.Item: acquire data.Function: start data acquisition; collects event pulse parameters (height, widths, area) and send to the host.Potential failure mode: erroneous/corrupted data sent to the cytometer controller (pc104).Potential effects of failure: the operator is unable to detect any events.Potential causes/mechanisms of failure: fpga, fifo controls.Current controls: data packet checksum data is not sent to the host; user would see threshold count in the acquisition status window but no processed events.Recommended actions: n/a.Responsible party: n/a.Target completion date: n/a.Actions taken: n/a.Severity: 5.Occurrence: 2.Detection: 1.Rpn: 10.Mitigation(s) sufficient ¿yes ¿no.Root cause: based on the investigation results the root cause of the erroneous results could not be determined.Conclusion: root cause: based on the investigation results the root cause of the erroneous results could not be determined.While creating the case, it was discovered that the instrument hardware was fault-free and the qc passed.It was determined that an engineer visit was not required and the work order was canceled with the cause of the erroneous results unknown.No treatment or diagnosis was given due to the unexpected results.The safety risk is limited, s2, and there was no impact to patient health or safety.H3 other text : see h10.
 
Event or Problem Description
It was reported while testing patient samples on bd facscanto¿ erroneous results were obtained.There was no reported patient impact.The following information was provided by the initial reporter, translated from chinese to english: incorrect result.Patient samples are used, and there is no impact on patient results.1.Are there erroneous results on patient samples for diagnostic test? (if yes, go to question #2, if no, no further questions required.) yes.2.Was there any delay of treatment due to the issue? (go to question #3) no.3.If patient samples were redrawn, was there any change or delay of treatment? (go to question #4) no.4.Was there any physical harm/injury to the patient due to the issue? (if yes, go to question #5.If no, no further questions required) no.5.Provide details - how and to what extent? (go to question #6).6.What is the current medical status? (no further questions required.).

Brand Name
BD FACSCANTO¿
Common Device Name
FLOW CYTOMETRIC REAGENTS AND ACCESSORIES
MDR Report Key11966712
Report Number2916837-2021-00272
Device Sequence Number4543404
Product Code OYE
UDI-Device Identifier00382903394739
UDI-Public00382903394739
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141471
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number339473
Device Catalogue Number339473
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer10/19/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date11/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/20/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1